Welcome, Guest. Please login or register.
February 27, 2024, 07:40:20 am

Login with username, password and session length


Members
  • Total Members: 6307
  • Latest: golfer
Stats
  • Total Posts: 55122
  • Total Topics: 4850
  • Online Today: 65
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 47
Total: 47

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: High blood pressure and heavy heart feeling while on Harvoni?  (Read 9682 times)

0 Members and 1 Guest are viewing this topic.

Offline Param

  • Member
  • Posts: 8
High blood pressure and heavy heart feeling while on Harvoni?
« on: October 24, 2015, 09:59:38 pm »
Hi everyone,

I am new to this forum and want to say I appreciate everyone's post about their support for others and expressing their own feelings.

I just recently started Harvoni (on the first week) and will be on it for 24 weeks. I have had Hepatitis C (genotype 1) for 30 years and am on stage four liver cirrhosis. I have tried treatments in the past like interferon in the 90's and then the Victrelis/Pegasys treatment two years ago. All failed for me and Harvoni is my next hope.

I wanted to ask you all....since starting Harvoni this week, my blood pressure has gone up, on average 145/80 with a heavy feeling over my heart. My heart beat becomes irregular, sometimes very fast, sometimes very hard.  I have a cough along with it also. Has anyone else felt any of these symptoms and what have you done to help it naturally go away?  I am very afraid that it is causing heart issues.

Any feedbacks would be greatly appreciated. Thanks!

Offline KimInTheForest

  • Member
  • Posts: 1,972
  • Believe in yourself
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #1 on: October 25, 2015, 12:58:36 am »
Hi everyone,

I am new to this forum and want to say I appreciate everyone's post about their support for others and expressing their own feelings.

I just recently started Harvoni (on the first week) and will be on it for 24 weeks. I have had Hepatitis C (genotype 1) for 30 years and am on stage four liver cirrhosis. I have tried treatments in the past like interferon in the 90's and then the Victrelis/Pegasys treatment two years ago. All failed for me and Harvoni is my next hope.

I wanted to ask you all....since starting Harvoni this week, my blood pressure has gone up, on average 145/80 with a heavy feeling over my heart. My heart beat becomes irregular, sometimes very fast, sometimes very hard.  I have a cough along with it also. Has anyone else felt any of these symptoms and what have you done to help it naturally go away?  I am very afraid that it is causing heart issues.

Any feedbacks would be greatly appreciated. Thanks!

Welcome to the forums, Param, and to the Harvoni journey! :)

A number of members here have reported a rise in their blood pressure while on Harvoni. Several said they had a 30-point rise. In most cases, those people said their BP went back to normal once they finished treatment. But definitely tell your doctor and see if he/she is concerned about your BP.

Here is a thread where various forum members were discussing their increased BP on Harvoni a while back: http://forums.hepmag.com/index.php?topic=1744

As for the heart irregularities including sometimes very hard beating and also sometimes racing or sometimes irregular beating - I experienced that throughout my 12 weeks on Harvoni. I was not happy about it. But it did end when treatment ended. For me, it usually happened while I was lying in bed at night trying to fall asleep. Or maybe that is just when I was most aware of it. A number of other members have reported the same experience with heart irregularities while on Harvoni. I would mention this to your doctor too.

It is important to keep your doctor apprised of any changes you are experiencing while on treatment - especially where things like heart and blood pressure are concerned. But beyond that, best not to worry too much or that can increase your problems. Basically, everyone is making it through this treatment, and in almost every case is cured by it.

Good luck to you!
kim

Kim Goldberg (Nanaimo, BC)
1970s: Contracted HCV (genotype 3a)
2015: Cured with Harvoni + ribavirin (12 weeks)
MY STORY: https://pigsquash.wordpress.com/2016/01/28/undetectable-my-hep-c-story/

Offline BillT

  • Member
  • Posts: 573
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #2 on: October 25, 2015, 09:04:46 am »
Hi Param and welcome.I'm taking blood pressure meds and Viekira.My doctor was more concerned about my pressure going the other way.In fact he told me if I needed to to half my dose.I would definitely call Monday and let them know what's going on.It's interesting how these meds are affecting everyone differently and exactly the same.
Contracted 1973 Military
Diagnosed 1980
Pegintron treatment 2004 unsucessful
Genotype 1b
FibroScan 10 (F2)
Start Viekira 10.17.2015

AST 40 ALT 69
VL 440k
10.31.2015/Week 2 Labs : AST 14/ALT 17
No VL done
10.14.2015/Week 4 labs : AST 14/ALT 14
VL UNDETECTED!!!
12.11.2015/Week 8 Labs : AST 12/ALT 13
No VL done
01.05.2016/EOT labs : AST 15/ALT 13
VL UNDETECTED!!!

12 WEEK SRV:UN-BLOODY DETECTABLE !!!!!!!!

24 WEEK SVR:UNDETECTABLE!!!! Thank You God.

Fibroscan 6Mo. Post Treatment 7.15.2016-5.3(F1)

Offline Param

  • Member
  • Posts: 8
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #3 on: October 25, 2015, 03:21:23 pm »
Hi Kim and Bill,
 Thanks for the reply. I definitely will let my doctor know on Monday and I am probably going to go to a heart specialist.

 Keep you posted!
 Param

Offline KimInTheForest

  • Member
  • Posts: 1,972
  • Believe in yourself
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #4 on: October 25, 2015, 04:53:41 pm »
Hi Kim and Bill,
 Thanks for the reply. I definitely will let my doctor know on Monday and I am probably going to go to a heart specialist.

 Keep you posted!
 Param

Good luck, param. :)

kim
Kim Goldberg (Nanaimo, BC)
1970s: Contracted HCV (genotype 3a)
2015: Cured with Harvoni + ribavirin (12 weeks)
MY STORY: https://pigsquash.wordpress.com/2016/01/28/undetectable-my-hep-c-story/

Offline Param

  • Member
  • Posts: 8
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #5 on: October 26, 2015, 09:51:27 pm »
Thanks Kim! 

Offline CHepCFree

  • Member
  • Posts: 66
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #6 on: October 28, 2015, 02:36:37 pm »
I experienced irregular heartbeats and increased BP during treatment and am now 9 months post TX  and it is still an issue.   I have been to a number of specialists and no one is able to figure it out yet.   

Offline Param

  • Member
  • Posts: 8
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #7 on: October 30, 2015, 09:51:26 pm »
Hi CHepCFree...

Thanks for your personal experience also.  I had this issue also when I was on the Pegasys/Victrelis treatment...where I would have irregular heartbeats and increased blood pressure. And I agree with you after seeing so many different specialists, no one had an answer for me either and my EKG/EKC would come normal also. It did get better eventually off treatment but would happen once in a while.  But now being on Harvoni it is back to being daily again.

Let's see what the cardiologist says to be this week. Hoping for the best.
Param


Offline cribgirl

  • Newbie
  • Posts: 1
Re: High blood pressure and heavy heart feeling while on Harvoni?
« Reply #8 on: December 29, 2016, 07:18:14 am »
I am having the high blood pressure heavy heart feeling..about 3 weeks after taking harvoni...Has anyone figured out what is going on with this and why it is happening? I never had high blood pressure before taking harvoni. So far cleared of hep c but now afraid to do anything physical so my life is not what I want it to be...thanks for any help

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.